Medical Specialty >> Cardiology

Doctors Lounge - Cardiology Answers

Back to Cardiology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site. 

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/20/2017.

Forum Name: Cardiology Diagnostics

Question: Post RHC questions


 cdavis - Sun Aug 08, 2004 10:00 pm

I had a right heart cath on Thursday (3 days ago) I am 27 and everyhing went well, they were checking for PH which I was negative. Anyways, The day after, I started having muscle spasms in my back on the left side. I took a Soma and a vicodin and went to bed. I woke up in the middle of the night and the spasm was gone but now my whole left chest wall (under my ribs) is aching, It hurts mostly when I take a deep breath so I don't think it is my heart and I am not having any SOB. I am a nurse but I don't understand what it is (muscle pain vs a real problem) any suggestions?
 Dr. Yasser Mokhtar - Sun Aug 08, 2004 11:30 pm

User avatar Dear cdavis,

Was the puncture of the needle through which they passed the cath in the groin or somewhere else?

If it was in the groin which i assume most cardiologist do, i would recommend calling your doctor telling him about the sympoms (to see what he will recommend for pain medications, but i don't see an urgency in going in) and waiting for 2-3 days and if the pain is still there or getting worse, i would then recommend that you go in to be checked.

If the punture was in the subclavian or internal jugular veins and on the left side, i would urge you to call your doctor and go in to have a chest x-ray.

The pain that you are having could be caused by either pleural irritation or muscle pain secondary to the spasm that you had.

Thank you very much for using our website https://doctorslounge.com and i hope that this information helped.

Yasser Mokhtar, M.D.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us